A 25-year-old female asked:
Disclaimer

can zoloft (sertraline) increase heart palpitations? is it dangerous? i've had pvcs for years but noticed an increase when starting zoloft (sertraline) a week ago

2 doctor answers
Dr. Edgar Mendizabal
54 years experience Internal Medicine
Yes: It does
Answered on May 10, 2014
Dr. Stuart Erner
44 years experience Bariatrics
Zoloft/ palpitations: At least 1 in 100 people taking Zoloft (sertraline) will experience palpitations so you could be having more on the drug. To determine the significance of the increasing palpitations, I'd contact your doctor to examine you and see if a Holter monitor is indicated ( 24 hr. continuous monitoring of one's heartbeat with a symptom log kept to correlate palpitations to actual heart rhythm when they occur).
Answered on Aug 31, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old female asked:
Dr. Joseph Eastern
43 years experience Dermatology
No.: We doctors have a saying: "when you hear hoofbeats, don't think of zebras." in other words, common things occur much more commonly than rare things. S ... Read More
A member asked:
Dr. Geoffrey Simon
Specializes in Pediatrics
Zoloft (sertraline) side effects: 12.5mg of Zoloft (sertraline) is quite a low dose, particularly if treating anxiety. The palpitations may be related to your underlying condition. T ... Read More
A 24-year-old female asked:
Dr. Natalie Sieb
13 years experience Family Medicine
Adverse reaction: It sounds like you had an adverse reaction to the Zoloft, (sertraline) that being the palpitations and nervousness is listed as one of side effects of ... Read More
1
1 thank
A 41-year-old female asked:
Dr. Panagiota Korenis
12 years experience Psychiatry
Yes it will: It may take a couple of weeks for your body to get adjusted to the antidepressant. Initial symptoms Include an increase in anxiety, nausea, diarrhea ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month